Alert archive / Idaho / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 12, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at May 30, 2003, 1:28 PM MDT for Owyhee County, Idaho. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2003, 1:28 PM MDT (19:28 UTC)
- Expired
- May 30, 2003, 2:30 PM MDT
- In force
- 62 min
- Issued by
- NWS Boise, ID
- Area
- Counties, with a storm outline in the text
County Owyhee County, ID
The radar
The Boise radar (KCBX), 101 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 9:00 AM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
| May 30, 12:35 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1493 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 382 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 10:08 AM MDT, 3 hours 20 minutes earlier.
Area forecast discussion, May 30, 10:08 AM MDT, 3 hours 20 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE IDAHO 1005 AM MDT FRI MAY 30 2003 SEVERE WEATHER IN PROGRESS AT THIS TIME OVER SOUTHERN AND EASTERN SECTIONS OF THE CWFA. WW# 440 ALREADY ISSUED UNTIL 2PM FOR MUCH OF THE CWFA EXTENDING EAST ACROSS THE SNAKE VALLEY TO THE PIH FORECAST AREA. STORMS EXPECTED TO INTENSIFY TO THE EAST ALONG THE THERMAL TROF IN THE HOT CLEAR AIR WHILE RAIN COOLED WESTERN SIDE SHOULD GET STRATIFORM RAIN AND EMBEDDED WEAKER STORMS. FLASH FLOOD WATCH ALSO IN EFFECT FOR EASTERN OREGON ZONES AND EXTREME WESTERN IDAHO ALONG THE OREGON BORDER. STRONG DYNAMICS APPROACHING LATER TODAY SHOULD KEEP POTENTIAL FOR HEAVY RAIN GOING IN THE FLASH FLOOD WATCH AREA. UPDATES TO ZONES ISSUED TO ENHANCE WORDING AND ALIGN TO CURRENT AND EXPECTED CONDITIONS. = G.SKARI
Hazardous weather outlook, May 30, 5:30 AM MDT, 7 hours 58 minutes before
IDZ011>016-028>030-ORZ061>064-311200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE IDAHO 530 AM MDT FRI MAY 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH THIS EVENING FROM BAKER COUNTY EASTWARD THROUGH VALLEY COUNTY. THE MAIN THREAT WITH THESE STORMS WILL BE GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 30, 10:08 AM MDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
1008 AM MDT FRI MAY 30 2003
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0953 AM 10 SE BOISE ID 60 MPH WIND GUST
05/30/03 ADA
TWBThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 9:17 AM MDT | Severe Thunderstorm Warning | BOI | Ada, Elmore, Owyhee | 43 min |
| May 30, 10:03 AM MDT | Severe Thunderstorm Warning | BOI | Ada, Boise, Elmore | 42 min |
| May 30, 10:25 AM MDT | Flash Flood Warning | BOI | Boise | 35 min |
| May 30, 12:33 PM MDT | Severe Thunderstorm Warning | BOI | Owyhee | 42 min |
| May 30, 2:27 PM MDT | Severe Thunderstorm Warning | BOI | Elmore, Owyhee | 33 min |
| May 29, 10:14 PM MDT | Severe Thunderstorm Warning | BOI | Baker | 31 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.